MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET; FILTER, INFUSION LINE
Catalog Number MX448HFB
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2017-01730 and 3012307300-2017-01797 (same patient).
 
Event or Problem Description
It was reported that the filter of a medex ultra small bore extension set was leaking.It was noted that the patient's bed was wet around twelve hours after infusion was started.There was no leakage noted from any of the connections.Upon inspection, the lipid filter was clogged with blood.The wet on the bed look more like total parenteral nutrition (tpn).It appears that the filter was leaking somewhere, causing the tpn and blood to back up.None of the pumps alarmed.No injury was reported.
 
Additional Manufacturer Narrative
Three used and one unused medex¿ ultra¿ small bore extension sets were returned for investigation.The used samples were contaminated with blood residue on the filter and tubing, and thus were not functionally tested.A visual inspection was performed on all samples and no visible defects were found.The unused sample had a stopcock attached to it that was not part of the reported device.Functional testing on the unused sample was performed and no leakage was observed.The complaint was not confirmed, and no root cause was determined.

Brand Name
MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6776942
Report Number3012307300-2017-01727
Device Sequence Number1539562
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public10351688507457
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/27/2020
Device Catalogue NumberMX448HFB
Device Lot Number3374802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION